Vol. 31, No. 1, 1969

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
A generalization of the Weinstein-Aronszajn formula

Richard Hindman Bouldin

Vol. 31 (1969), No. 1, 9–18
Abstract

This paper uses a technique of abstract spectral theory to reduce the study of certain eigenvalues, which are not necessarily isolated, to the case of isolated eigenvalues. By this method the Weinstein-Aronszajn formula for the change in multiplicity of an isolated eigenvalue of a self adjoint operator under a finite dimensional perturbation is extended. The hypotheses of this generalization are studied in the abstract and also by demonstrative example.

Mathematical Subject Classification
Primary: 47.48
Milestones
Published: 1 October 1969
Authors
Richard Hindman Bouldin